Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 317, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2000, 12:02 PM CST for Caddo Parish, Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 8, 2000, 12:02 PM CST (18:02 UTC)
- Expired
- Nov 8, 2000, 12:45 PM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Caddo Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 8, 12:20 PM CST | Hail 0.75 | Shreveport, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 081803 SVRSHV LAC017-081845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1202 PM CST WED NOV 8 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN LOUISIANA * UNTIL 1245 PM CST * AT 1202 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTH OF GREENWOOD...OR ABOUT 19 MILES SOUTHWEST OF SHREVEPORT...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTHEAST OF GREENWOOD AT 1225 PM CST OVER SHREVEPORT...AT 1230 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN LOUISIANA... UNTIL 1245 PM CST. LAT...LON 3253 9[402 3218 9404 3239 9373 3272 9383
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 10:20 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 8, 10:20 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1020 AM CST WED NOV 8 2000 STRONG SHORT WAVE TO MOVE ACROSS TEXAS TODAY AND TONIGHT... MOVING NORTHEAST OF THE AREA WEDNESDAY. A STRONG SURFACE LOW PRESSURE AREA CURRENTLY OVER BPT...WILL MOVE NORTH NORTHEAST OVER SHV BY ABOUT 600 PM...AND ON TO LIT LATER TONIGHT. WITH THIS IN MIND...UPDATED THE FLASH FLOOD WATCH TO EXPAND IT NORTHWARD TO INCLUDE ALL OF NORTHWEST AND NORTH CENTRAL LOUISIANA...A PART OF SOUTH ARKANSAS FOR TODAY. RADAR ECHOES HAVE BEEN TRAINING OVER THE SHREVEPORT/BOSSIER CITY METRO AND CONTINUING INTO SOUTH ARKANSAS THIS MORNING. THE CONCERN IS THAT AS THE SURFACE LOW MOVES NORTH NORTHEAST THIS AFTERNOON...VERY HEAVY RAINFALL MAY OCCUR IN NORTHWEST OR NORTH CENTRAL LOUISIANA...AS WELL AS SOUTH ARKANSAS. WILL UPDATE THE ZONES AGAIN AROUND NOON...TO UPDATED TORNADO WATCH INFO...AND MAY SOME ADJUSTMENTS TO TEMPS AND WINDS. 03 .tSHV...FLASH FLOOD WATCH TODAY ALONG AND EAST OF A LINE FROM HOPE ARKANSAS...TO SHREVEPORT...TO MANY LOUISIANA.
In the hours before
Local storm report, Nov 8, 8:03 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
700 AM CST WED NOV 8 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 AM 7 NW WINNFIELD LA WIND DAMAGE
11/08/00 WINN TREES DOWNED ALONG HWY
501. REPORT FROM LOCAL
LAW ENFORCEME'NT.Special weather statement, Nov 8, 10:30 AM CST, 1 hour 32 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081740- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CST WED NOV 8 2000 STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON AND EVENING...OVER NORTH LOUISIANA AND SOUTH ARKANSAS. THE THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF A SURFACE LOW PRESSURE AREA...THAT IS FORECAST TO MOVE NORTHEAST...FROM BEAUMONT TEXAS... TO SHREVEPORT...TO LITTLE ROCK...BY MIDNIGHT TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE IN THIS AREA...AND ISOLATED TORNADOES MAY ALSO OCCUR...MAINLY THIS AFTERNOON OR EARLY IN THE EVENING. ACTIVATION OF STORM SPOTWTERS...EMERGENCY MANAGEMENT OFFICIALS... SKYWARN NETWORKS...AND HAM RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON OR EVENING IN NORTHWEST AND NORTH CENTRAL LOUISIANA...AND SOUTH ARKANSAS.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 12:09 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 66 min |
| Nov 8, 1:03 AM CST | Severe Thunderstorm Warning | SHV | Union | 42 min |
| Nov 8, 2:32 AM CST | Severe Thunderstorm Warning | SHV | Winn | 43 min |
| Nov 8, 3:17 PM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.